Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 61, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 19, 2009, 1:58 AM EDT for Pulaski County, Georgia. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2009, 1:58 AM EDT (05:58 UTC)
- Expired
- Sep 19, 2009, 9:41 AM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 51 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tucsawhatchee Creek near Hawkinsville (TSCG1). The gauge peaked at 11.45 ft at Sep 19, 2009, 2:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02215100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 190558 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 158 AM EDT SAT SEP 19 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING CREEK IN GEORGIA... TUCSAWHATCHEE CREEK NEAR 4 MILES SOUTHWEST OF HAWKINSVILLE AFFECTING PULASKI COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE CREEK TO RISE. SOME POINTS ALONG THE CREEK WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE CREEK SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC235-191958- /O.NEW.KFFC.FL.W.0061.090919T0558Z-000000T0000Z/ /TSCG1.1.ER.090919T0258Z.090919T0445Z.000000T0000Z.NO/ 158 AM EDT SAT SEP 19 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE TUCSAWHATCHEE CREEK NEAR 4 MILES SOUTHWEST OF HAWKINSVILLE * FROM EARLY THIS MORNING UNTIL FURTHER NOTICE. * AT 12AM SATURDAY THE STAGE WAS 11.3 FEET. * MINOR FLOODING IS OCCURING. * FLOOD STAGE IS 11.0 FEET. * THE CREEK IS FORECAST TO CONTINUE TO RISE EARLY THIS MORNING AND WILL LEVEL OFF OR START TO FALL LATE TODAY. $$
1 follow-up statement
000 WGUS82 KFFC 191341 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 941 AM EDT SAT SEP 19 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... TUCSAWHATCHEE CREEK NEAR HAWKINSVILLE 4SW AFFECTING PULASKI COUNTY .THE TUCSAWHATCHEE CREEK HAS FALLEN BELOW FLOOD STAGE AND NO LONGER POSES A THREAT OF FLOODING AT THIS TIME...ALTHOUGH IT WILL REMAIN NEAR BANKFULL THROUGH SUNDAY AFTERNOON. && GAC235-191411- /O.CAN.KFFC.FL.W.0061.000000T0000Z-090919T1341Z/ /TSCG1.1.ER.090919T0258Z.090919T0615Z.090919T1204Z.NO/ 941 AM EDT SAT SEP 19 2009 THE FLOOD WARNING IS CANCELLED FOR THE TUCSAWHATCHEE CREEK NEAR HAWKINSVILLE 4SW * AT 8AM SATURDAY THE STAGE WAS 10.9 FEET AND FALLING. * FLOOD STAGE IS 11.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 18, 10:19 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Sep 18, 10:19 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1019 PM EDT FRI SEP 18 2009 .UPDATE... REDUCED POPS AGAIN BASED ON CURRENT RADAR TRENDS. THE MAIN CONVECTION REMAINS IN AL. WILL MAINTAIN SOME LOW POPS THROUGHOUT THE NIGHT WITH THE MAIN THREAT FOR HEAVY RAIN POTENTIAL SHIFTING TO SATURDAY. WILL CONTINUE THE FLOOD WATCH FOR THE SAME AREA...MAINLY ON SATURDAY. NO CHANGES TO MIN TEMPS FOR TONIGHT. 16 && SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... SHORT RANGE MODELS SIMILAR THROUGH SUNDAY NIGHT. THE H5 LOW THAT WAS ANCHORED OVER THE LOWER MISSISSIPPI VALLEY IS WEAKENING AND WILL CONTINUE TO DO SO. HOWEVER AT THE SAME TIME ANOTHER H5 LOW WILL DEVELOP OVER THE SOUTHERN PLAINS AND THIS WILL KEEP THE CWA IN A SOUTHWEST FLOW ALOFT CONTINUING TO BRING TROPICAL MOISTURE TO THE CWA. AT THE SURFACE A LARGE HIGH PRESSURE SYSTEM WILL BUILD INTO NEW ENGLAND AND RIDGE DOWN INTO THE CWA SATURDAY NIGHT AND SUNDAY. WHILE THIS COULD BRING DRIER AIR IN THE LOW LEVELS...TROPICAL MOISTURE WILL CONTINUE TO OVERRUN THIS RIDGE KEEPING THE CWA IN CLOUDS/RAIN/DRIZZLE. IT APPEARS THE THREAT OF HEAVY RAIN THAT WE HAVE BEEN EXPERIENCING WILL CONTINUE INTO SATURDAY AND POSSIBLY INTO SUNDAY. THE LATEST GFS IS PRODUCING OVER 1.5 INCHES ACROSS MUCH OF THE AREA THAT HAS HAD 7+ INCHES AND CONTINUES THIS INTO SUNDAY. REINFORCED BY THE GFS AND SREF INDICATING 2+ INCHES OF PRECIPITABLE WATER SATURDAY AFTERNOON OVER MUCH OF THE CWA...WILL MAINTAIN THE CURRENT WATCH AND EXTEND IT INTO SATURDAY AFTERNOON. TEMPERATURES WILL BE TRICKY AS ANY SUNSHINE FOR A SHORT PERIOD OF TIME WILL BOOST TEMPS. WILL PLAY THE COOL SIDE OF GUIDANCE FOR DAYTIME HIGHS AND THE WARM SIDE FOR NIGHTTIME LOWS THROUGH SUNDAY NIGHT. LONG TERM /MONDAY THROUGH FRIDAY/... GULF AND ATLANTIC MOISTURE WILL CONTINUE ACROSS THE AREA THIS PERIOD CONTINUING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. STARTING ABOUT TUESDAY AND CONTINUING THROUGH THURSDAY...GEORGIA WILL BE BATTLING BETWEEN HIGH PRESSURE ALOFT BUILDING ALONG THE SE COAST AND LOW PRESSURE ALOFT OVER THE MID U.S. THIS COULD CAUSE A MORE DIURNAL TREND TO SHOWER AND THUNDERSTORM ACTIVITY. THIS WILL ALSO LIKELY CAUSE TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL. AVIATION /8PM TONIGHT THROUGH 8PM SATURDAY/... CURRENT SATELLITE TREND SHOWS SCATTERED VFR CONDITIONS PREVAILING FOR THE FIRST TIME TODAY. THIS WILL BE SHORT LIVED DUE TO EXCESSIVE LOW LEVEL MOISTURE REMAINING OVER THE TAF LOCATIONS. EXPECT IFR CEILINGS TO REDEVELOP BY MIDNIGHT AND CONTINUE THROUGH SATURDAY AROUND NOON. LIGHT FOG WILL LIKELY SETUP WITH VISIBILITIES OF 3 TO 5 MILES AS WELL. SHOWERS AND TSTMS IN AL AND PORTIONS OF CENTRAL GA WILL BE MONITORED CLOSELY FOR AFFECTS ON THE TAF LOCATIONS. AT THIS TIME WILL ONLY MENTION TSRA AT CSG AND MCN. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 78 68 78 67 / 30 70 70 70 50 ATLANTA 68 78 68 77 68 / 30 70 70 70 50 BLAIRSVILLE 66 74 65 72 65 / 40 70 60 70 50 CARTERSVILLE 68 76 69 77 67 / 40 70 70 70 50 COLUMBUS 70 84 70 85 70 / 30 70 60 60 40 GAINESVILLE 67 75 67 74 67 / 30 70 60 70 50 MACON 70 83 70 85 69 / 20 70 60 60 40 ROME 70 79 70 79 68 / 40 70 70 70 50 PEACHTREE CITY 69 77 69 78 67 / 30 70 70 70 50 VIDALIA 72 85 72 86 71 / 20 60 40 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL... CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...HANCOCK... HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON. && 01
Hazardous weather outlook, Sep 18, 5:20 PM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 520 PM EDT FRI SEP 18 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 520 PM EDT FRI SEP 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE TONIGHT. .SYNOPSIS... LOW PRESSURE REMAINS NEARLY STATIONARY OVER LOUISIANA WITH A WARM FRONT EXTENDING EASTWARD INTO SOUTH GEORGIA. A SOUTHWEST FLOW ALOFT CONTINUES TO BRING DEEP TROPICAL MOISTURE TO THE STATE. .PRIMARY HAZARDS... HEAVY RAINFALL AND THE POTENTIAL FOR ADDITIONAL FLOODING AS WELL AS OCCASIONAL LIGHTNING STRIKES WILL BE THE MAIN WEATHER HAZARDS TONIGHT. .DISCUSSION... THE ATMOSPHERE REMAINS QUITE TROPICAL WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES. HEAVY RAINFALL OVER THE PAST FEW DAYS HAS SATURATED THE GROUND AND CAUSED RISES ON SEVERAL AREA STREAMS...CREEKS...AND RIVERS. MORE HEAVY RAINFALL TONIGHT WILL CREATE THE POSSIBILITY OF ADDITIONAL FLOODING. REFER TO THE LATEST FLOOD WATCH FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH HEAVY RAIN REMAINING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAIN AND FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 10:27 AM EDT | Flash Flood Warning | FFC | Clayton, Fayette, Fulton | 6 hr |
| Sep 19, 11:33 AM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| Sep 19, 4:32 PM EDT | Areal Flood Warning | FFC | Clayton, Fulton | 6 hr |
| Sep 19, 5:30 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 4 hr |
| Sep 19, 5:30 PM EDT | River Flood Warning | FFC | Newton, Rockdale | 5 days |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.